MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 6MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 6MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036180640
Medical Device Problem Codes Fracture (1260); Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a coil embolization procedure, when the subject coil was being implanted in the aneurysm.It was stretched at the distal end and was unable to be retracted out.The subject coil was migrating to the parent vessel.It was decided to remove the subject coil, while attempting to retrieve it from the vessel, it got prematurely detached.The physician then tried to use a snare device to remove the detached coil, but it got fractured during the process.As a result, it was decided to leave it inside the patient's anatomy.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject coil was not returned for analysis; therefore, physical as well as a functional testing could not be performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that during the procedure, the subject coil was migrating to the parent vessel.While retrieving the subject coil, it got prematurely detached inside the patient vessel.A snare device was used to remove the detached part but it got fractured and was left inside the patient¿s anatomy.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu (except continuous flush was not set up and maintained throughout the clinical procedure), the tortuosity of the patient's anatomy was average, the coil was not advanced or retracted with force, the microcatheter used in the procedure performed as intended, and the issue occurred in the splenic artery.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to this complaint.
 
Event or Problem Description

Brand Name
TARGET XXL 360 6MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18343944
Report Number3008881809-2023-00589
Device Sequence Number6202639
Product Code HCG
UDI-Device Identifier07613327466409
UDI-Public07613327466409
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2025
Device Catalogue NumberM0036180640
Device Lot Number23776282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown